Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications of Benoit Charbonneau    :chronological  by type listing:

%%    
@phdthesis{benoitthesis,
   Author = {Benoit Charbonneau},
   Title = {Analytic aspects of periodic instantons},
   Organization = {Massachusetts Institute of Technology},
   Institution = {Massachusetts Institute of Technology},
   Address = {Cambridge, MA, USA},
   Year = {2004},
   url = {http://www.math.duke.edu/~benoit/ThesisBenoitCharbonneau.pdf},
   Key = {benoitthesis}
}

@article{fds201756,
   Author = {Benoit Charbonneau and Mark Stern},
   Title = {Asymptotic Hodge Theory of Vector Bundles},
   Year = {2011},
   url = {http://arxiv.org/abs/1111.0591},
   Key = {fds201756}
}

@article{fds165687,
   Author = {Juli Atherton and Benoit Charbonneau and Xiaojie Zhou and David
             Wolfson, Lawrence Joseph and Alain C. Vandal},
   Title = {Bayesian optimal design for changepoint problems},
   Journal = {Canadian Journal of Statistics},
   Volume = {37},
   Number = {4},
   Pages = {495-513},
   Year = {2009},
   Month = {September},
   url = {http://dx.doi.org/10.1002/cjs.10037},
   Abstract = {We propose, for the first time, optimal design for
             changepoint problems. Suppose that a sequence of
             observations is taken in some subinterval of the real axis.
             If the distribution of the sequence changes at some unknown
             location then we refer to this location as a changepoint.
             Changepoint inference usually concerns location testing for
             a change and/or estimating the location of the change and
             the unknown parameters of the distributions before and after
             any change. In this paper, we investigate Bayesian optimal
             designs for changepoint problems. We find robust optimal
             designs which allow for arbitrary distributions before and
             after the change, arbitrary prior densities on the
             parameters before and after the change, and any log-concave
             prior density on the changepoint. We define a new design
             measure for Bayesian optimal design problems as a means of
             finding the optimal design itself. Our results apply to any
             design criterion function concave in the design measure. We
             show that our method extends directly to a setting in which
             there are several paths all with the same
             changepoint.},
   Key = {fds165687}
}

@article{benoitjacques1,
   Author = {Benoit Charbonneau and Jacques Hurtubise},
   Title = {Calorons, Nahm's equations on S^1 and bundles over
             P^1xP^1},
   Journal = {Communications in Mathematical Physics},
   Volume = {280},
   Number = {2},
   Pages = {315--349},
   Year = {2008},
   ISSN = {0010-3616},
   MRCLASS = {53C07 (14D21 58D27)},
   MRNUMBER = {MR2395473},
   url = {http://dx.doi.org/10.1007/s00220-008-0468-7},
   Abstract = {The moduli space of solutions to Nahm's equations of rank
             (k,k+j) on the circle, and hence, of SU(2) calorons of
             charge (k,j), is shown to be equivalent to the moduli of
             holomorphic rank 2 bundles on P^1xP^1 trivialized at
             infinity with c_2=k and equipped with a flag of degree j
             along P^1x{0}. An explicit matrix description of these
             spaces is given by a monad construction.},
   Key = {benoitjacques1}
}

@article{fds156863,
   Author = {Benoit Charbonneau and Yuriy Svyrydov and P.F.
             Tupper},
   Title = {Convergence in the Prokhorov Metric of Weak Methods for
             Stochastic Differential Equations},
   Journal = {IMA Journal of Numerical Analysis},
   Volume = {30},
   Number = {2},
   Pages = {579-594},
   Year = {2010},
   url = {http://imajna.oxfordjournals.org/cgi/content/abstract/drn067?ijkey=oQbKpjUZWUEfl4K&keytype=ref},
   Keywords = {stochastic differential equations • numerical methods
             • convergence in distribution • weak convergence
             • Prokhorov metric • Strassen–Dudley theorem
             • Wasserstein distance},
   Abstract = {We consider the weak convergence of numerical methods for
             stochastic differential equations (SDEs). Weak convergence
             is usually expressed in terms of the convergence of expected
             values of test functions of the trajectories. Here we
             present an alternative formulation of weak convergence in
             terms of the well-known Prokhorov metric on spaces of random
             variables. For a general class of methods we establish
             bounds on the rates of convergence in terms of the Prokhorov
             metric. In doing so, we revisit the original proofs of weak
             convergence and show explicitly how the bounds on the error
             depend on the smoothness of the test functions. As an
             application of our result, we use the Strassen–Dudley
             theorem to show that the numerical approximation and the
             true solution to the system of SDEs can be re-embedded in a
             probability space in such a way that the method converges
             there in a strong sense. One corollary of this last result
             is that the method converges in the Wasserstein distance,
             another metric on spaces of random variables. Another
             corollary establishes rates of convergence for expected
             values of test functions, assuming only local Lipschitz
             continuity. We conclude with a review of the existing
             results for pathwise convergence of weakly converging
             methods and the corresponding strong results available under
             re-embedding.},
   Doi = {10.1093/imanum/drn067},
   Key = {fds156863}
}

@article{benoitpaper,
   Author = {Charbonneau, Benoit},
   Title = {From spatially periodic instantons to singular
             monopoles},
   Journal = {Communications in Analysis and Geometry},
   Volume = {14},
   Number = {1},
   Pages = {183--214},
   Year = {2006},
   ISSN = {1019-8385},
   MRCLASS = {53C07 (14D21 34L40 58D27)},
   MRNUMBER = {MR2230575 (2007c:53036)},
   url = {http://arxiv.org/pdf/math/0410561},
   Abstract = {The main result is a computation of the Nahm transform of a
             SU(2)-instanton over RxT^3, called spatially-periodic
             instanton. It is a singular monopole over T^3, a solution to
             the Bogomolny equation, whose rank is computed and behavior
             at the singular points is described.},
   Key = {benoitpaper}
}

@article{fds201755,
   Author = {Benoit Charbonneau and Patrick Charbonneau and Gilles
             Tarjus},
   Title = {Geometrical frustration and static correlations in a simple
             glass former},
   Journal = {Phys. Rev. L},
   Year = {2011},
   Month = {December},
   url = {http://arxiv.org/abs/1108.2492},
   Abstract = {We study the geometrical frustration scenario of glass
             formation for simple hard spheres systems, and find it to be
             an inefficient description. The possibility of a growing
             static length is furthermore found to be physically
             irrelevant in the simulation accessible regime, which
             suggests that the study of any structural order in simple
             fluids of spherical particles is there also
             unhelpful.},
   Key = {fds201755}
}

@article{fds166347,
   Author = {J.A. van Meel and B. Charbonneau and A. Fortini and P.
             Charbonneau},
   Title = {Hard-sphere crystallization gets rarer with increasing
             dimension},
   Journal = {Phys. Rev. E},
   Volume = {80},
   Pages = {061110},
   Year = {2009},
   Month = {November},
   url = {http://link.aps.org/doi/10.1103/PhysRevE.80.061110},
   Abstract = {We recently found that crystallization of monodisperse hard
             spheres from the bulk fluid faces a much higher free-energy
             barrier in four than in three dimensions at equivalent
             supersaturation, due to the increased geometrical
             frustration between the simplex-based fluid order and the
             crystal [J. A. van Meel, D. Frenkel, and P. Charbonneau,
             Phys. Rev. E 79, 030201(R) (2009)]. Here, we analyze the
             microscopic contributions to the fluid-crystal interfacial
             free energy to understand how the barrier to crystallization
             changes with dimension. We find the barrier to grow with
             dimension and we identify the role of polydispersity in
             preventing crystal formation. The increased fluid stability
             allows us to study the jamming behavior in four, five, and
             six dimensions and to compare our observations with two
             recent theories [C. Song, P. Wang, and H. A. Makse, Nature
             (London) 453, 629 (2008); G. Parisi and F. Zamponi, Rev.
             Mod. Phys. (to be published)].},
   Key = {fds166347}
}

@misc{fds70725,
   Author = {Benoit Charbonneau},
   Title = {Introduction au théorème de
             Riemann-Roch},
   Year = {1999},
   url = {http://www.math.duke.edu/~benoit/Textes/MemoireBenoitCharbonneau.pdf},
   Key = {fds70725}
}

@article{benoitjacques3,
   Author = {Benoit Charbonneau and Jacques Hurtubise},
   Title = {Singular Hermitian-Einstein monopoles on the product of a
             circle and a Riemann surface},
   Journal = {International Mathematics Research Notices},
   Year = {2010},
   Month = {April},
   url = {http://dx.doi.org/10.1093/imrn/rnq059},
   Doi = {10.1093/imrn/rnq059},
   Key = {benoitjacques3}
}

@article{benoitjacques2,
   Author = {Benoit Charbonneau and Jacques Hurtubise},
   Title = {The Nahm transform for calorons},
   Booktitle = {The many facets of geometry: a tribute to Nigel
             Hitchin},
   Publisher = {Oxford University Press},
   Editor = {Jean-Pierre Bourguignon and Oscar Garcia-Prada and Simon
             Salamon},
   Year = {2010},
   Month = {July},
   ISBN = {978-0-19-953492-0},
   url = {http://arxiv.org/pdf/0705.2412},
   Abstract = {In this paper, we complete the proof of an equivalence given
             by Nye and Singer of the equivalence between calorons
             (instantons on $S^1\times R^3$) and solutions to Nahm's
             equations over the circle, both satisfying appropriate
             boundary conditions. Many of the key ingredients are
             provided by a third way of encoding the same data which
             involves twistors and complex geometry. Dedicated to Nigel
             Hitchin on the occasion of his sixtieth birthday},
   Key = {benoitjacques2}
}

@misc{fds158049,
   Author = {Benoit Charbonneau},
   Title = {Various MathSciNet reviews},
   Year = {2007},
   url = {http://www.ams.org/mathscinet/search/publications.html?pg4=AUCN&s4=&co4=AND&pg5=TI&s5=&co5=AND&pg6=PC&s6=&co6=AND&pg7=RVCN&s7=charbonneau%2C+benoit&co7=AND&Submit=Search&dr=all&yrop=eq&arg3=&yearRangeFirst=&yearRangeSecond=&pg8=ET&s8=All},
   Key = {fds158049}
}

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320